Mononucleosis-like drug rash: an interesting case presentation

Source:  Mononucleosis-like drug rash: an interesting case presentation    Tag:  rash mononucleosis

J Family Med Prim Care. 2014 Jan-Mar; 3(1): 74–76.
PMCID: PMC4005208

Mononucleosis-Like Drug Rash: An Interesting Case Presentation


Abstract

Dapsone hypersensitivity syndrome (DHS) is a rare adverse effect of the commonly prescribed drug dapsone. We present a case of a 35-year-old male who was referred to us from the gastroenterologist with complaints of rash, nausea, vomiting, and jaundice since 2 days with a provisional differential diagnosis of infectious mononucleosis or viral exanthema. On enquiry patient gave history of taking dapsone a week prior for refractory urticaria. After thorough investigations we diagnosed him with DHS. This syndrome occurs in a relatively small proportion of patients, but it is associated with considerable morbidity and mortality. The reason for presenting this case is to remind physicians of the unpredictability and potential severity of this reaction which makes it a major concern in clinical practice.
Keywords:  Dapsone, dapsone hypersensitivity syndrome, dapsone hypersensitivity syndrome, mononucleosis-like drug rash

PubReader format: click here to try

Formats: